MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; AFX CUFF/ LIMB EXTENSION

ENDOLOGIX INC. AFX; AFX CUFF/ LIMB EXTENSION
Model Number BA22-80/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Occlusion Within Device (1423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Thrombosis (2100); Thrombus (2101)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, endologix afx devices were implanted to treat an abdominal aortic aneurysm.On (b)(6) 2017, a type 1a endoleak due to buckling of the proximal extension was discovered.Also thrombotic occlusion was confirmed in the inner lumen.On (b)(6) 2017, a total of four (4) non-endologix stents was implanted and the endologix stent was explanted.The operation was completed without endoleak.No additional patient sequelae has been reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was only able to find substantial evidence to support the following reported event of the proximal cuff buckling.Clinical was unable to find substantial evidence to support the following reported events of type 1a endoleak, occlusion of cuff, and a secondary endovascular procedure due to the lack of relevant medical information.The most likely cause of the proximal cuff buckling, loss of seal, and occlusion of the proximal extension was likely related to the off label diameter and length of the proximal neck.Additionally, angulation seen in the proximal neck likely contributed to the event.The final patient disposition was not reported.No additional negative patient sequelae has been reported.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
AFX CUFF/ LIMB EXTENSION
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7149706
Report Number2031527-2017-00699
Device Sequence Number19266699
Product Code MIH
UDI-Device Identifier00818009010315
UDI-Public(01)00818009010315(17)191104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Model NumberBA22-80/I16-40
Device Lot Number1611988-017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR